MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 22 GAUGE POWERGLIDE PRO MIDLINE CATHETER 8CM BASIC KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 22 GAUGE POWERGLIDE PRO MIDLINE CATHETER 8CM BASIC KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number F122080
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reew4254 showed no similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "pt having midline placed in picc suite by experienced iv rn with assist rn assist.Catheter, needle and wire stuck ( powerglide pro midline catheter 22g 8cm lot#reew4254) unable to be retracted from pt's vessel, and catheter breaking from hub.Assist rn activated rrt while procedure rn placed a clamp on catheter to prevent migration.Rrt requested tourniquet remain on arm, catheter be held with clamps and provider be notified and request for vascular surgery consult stat to bedside.Arm x-ray completed to assess for catheter integrity vs migration.Pt reassured of safety by iv and rrt rns.Warm blanket applied to left forearm in event that vessel spasm may have contributed to inability to retract catheter/wire.Provider ( dr.) came to bedside and vascular surgery team initially requested this be completed by ir, however both ir providers are in procedures with estimated length of time to completion > 30 min.Vascular surgery called again by dr.And they came to bedside to assist.Dr.Did remove the catheter intact from pt.'s vessel.It did come apart at the hub, but the catheter was removed intact otherwise.Guidewire and needle also appear to be intact.Further of concern is the pt.Was pending discharge today after placement of line.Picc rns unable to visualize several major vessels in the bilateral upper arms with ultrasound and attempted in one visualized vessel of each upper arm, but unable to thread the wire.Thus the plan for forearm powerglide.Picc team has no further treatment options available.Request for pt.To have line placed by ir.As it is friday, and after 4pm , ir initially declined line placement.Advocacy for plan to discharge patient home given and hospital volume, ed volumes and need for inpatient beds discussed as rationale for not delaying this procedure for pt.Who can be discharged home pending line placement.Dr.Agreed to take pt.For ir explore for upper arm midline.D6b called and pt being transported to ir for line placement,.Dr.Attempted to contact for plan to proceed with discharge, however she is no longer on call.The covering grid person received the page when dr.Entered in web paging.Dr.Notified of this and he (working from offsite) is in contact with another provider to attempt to remedy the call sign in issue as well as figure out who could continue the process of discharging this patient.The progress note from today/discharge note is not in the chart as of this time.Dr.Not available.(5:30pm) she did spend a significant amount of time at bedside and coordinating the consults and request for access of this patient.Fall back plan is that person covering patient tomorrow could continue plan for discharge.".

Brand Name
22 GAUGE POWERGLIDE PRO MIDLINE CATHETER 8CM BASIC KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12184285
Report Number3006260740-2021-02820
Device Sequence Number19939663
Product Code FOZ
UDI-Device Identifier00801741110542
UDI-Public(01)00801741110542
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberF122080
Device Catalogue NumberF122080
Device Lot NumberREEW4254
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2021
Initial Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age36 YR
Patient Weight105